Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

What is the cause of feeling faint, fatigue, loss of muscles, mood swing and mental confusion?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9091 Questions
i spent two months in costa del sur in the south of spain/ returned home to colder climate/ canadian city/ started fainting last week/ blacking out/ went to emergency/ blood pressure was 124/70, blood tests ruled out kidney or liver issues/ ekg was normal -- still very faint, still fatigued, loss of muscles (when i get an episode, it feels as though my legs can't hold me), falling down, my friend said i mood swing, mental confusion (groping for words). i eat 1500 calories per day. sleep well but wake up tired, very cold even inside my home.

testing for thyroid issues but results not yet known
Posted Sat, 22 Dec 2012 in General Health
Answered by Dr. Praveen Tayal 2 hours later
Thanks for posting your query.
The symptoms you have described could be due to-
1. Generalized viral illness.
2. Improper diet.
3. Anaemia.
4. Electrolyte imbalance.
5. Hormonal disbalance like hypothyroidism.
5. Anxiety neurosis.
All these possibilities need to be ruled out after a proper physical examination and related blood tests.
Till the time you get evaluated for these possibilities, there are some of the other lifestyle options which you can follow:
1) You can take electrolyte XXXXXXX fluids like oralyte and fresh fruit juices for symptomatic relief. Taking a well balanced diet will be helpful.
2) Do not take caffeine or alcohol at night just before going to bed.
3) Indulge in yoga and meditation to calm your mind.
4) You can also indulge in progressive muscle relaxation which is useful in anxiety by alternately tensing and relaxing the muscles.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: What is the cause of feeling faint, fatigue, loss of muscles, mood swing and mental confusion? 20 minutes later
Thank you. What tests do you recommend. Please name the tests specifically so I can ask for these tests to be conducted.
Answered by Dr. Praveen Tayal 21 minutes later
Thanks for writing again.
You can get your serum electrolytes- sodium, potassium, calcium and magnesium evaluated along with hemoglobin levels.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Follow-up: What is the cause of feeling faint, fatigue, loss of muscles, mood swing and mental confusion? 3 hours later
Dr. Thank you. I will request those tests.
But -- could these symptoms be due to an intolerance to wheat?
I ate bread in Spain with no problem although I avoided wheat
In Canada. Upon my return here I have been eating regular bread
Everyday. Symptoms seem worse after I eat.
Answered by Dr. Praveen Tayal 1 hour later
The symptoms you have could be related to wheat intolerance. You can avoid taking bread for a few days and see if the symptoms improve.
Best regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor